You are on page 1of 4

International Journal of Advanced Research and Publications

ISSN: 2456-9992

A Non-Linear Partial Differential Accretive


Operator In A Closed, Bounded And Continuous
Domain
O. Echude, M. T. Y. Kadzai, A. A. Abubakar
Department of Mathematics, Modibbo Adama University of Technology Yola, Adamawa State, Nigeria +234(0)7030478742,
eechude@yahoo.com

Department of Mathematics, Modibbo Adama University of Technology Yola, Adamawa State, Nigeria +234(0)7068886812,
mykadzai@mautech.edu.ng

Department of Mathematics, Adamawa State Polytechnic Yola, Adamawa State, Nigeria. +234(0)8032096318
Ahmedabubakar97@gmail.com

ABSTRACT:A non-linear parabolic partial differential equation is investigated in a closed, bounded and continuous domain by converting
such an equation into an abstract Cauchy problem. Using some results established in Egwurube and Garba (2003), this operator is shown to
be m-accretive thus establishing that this partial differential equation has a solution by the fundamental results of Browder (1967) on the
theory of accretive operators.

Keywords: Accretive, operator, non-linear partial differential equation, Cauchy problem

1. INTRODUCTION involve sums of time independent operators, some of


Partial differential equations (PDE) help in revealing which may be accretive or M–accretive [6]. The theory of
hidden connections that lead to rational explanations of M-accretive operators parallels the theory of maximal
some physical phenomena, which was the major attraction monotone operators in appropriate spaces. There are a few
for this project. It is possible to propound some special basic properties of maximal monotone operators that do
solutions to partial differential equations explicitly in not yet have a counterpart in the class of the M-accretive
terms of elementary functions. One method of finding operators. [4], showed that if X is a reflexive Banach
such explicit solution to partial differential equation is by 
space, X its dual space, the pairing between u in X
reducing it to first order ordinary differential equation, 
which then can be solved using the standard Picard- and w in X is written as (w , u).If T is a mapping from X

Lindelof theorem. The issue of existence and uniqueness to 2 X , (where 2 X is the family of all subsets of X  ),

of solutions of ordinary differential equations have a very


satisfactory answer in the Picard-Lindelof theorem, which its domain D(T )  {u T (u )  } , R(T )  U T (u). T
uX
is not the case for partial differential equations.
[1]Demonstrated that the existence and uniqueness of is said to be monotone if for w  T (u ), z  T ( x), then
solutions to differential equations satisfying Lipchitz ( w  z , u  x)  0. According to [3], reflexive Banach
conditions satisfied a more general condition for existence spaces have important properties in geometric and in
and uniqueness than the requirement of the continuity of operator-theoretic settings; in geometric setting, given any
f closed convex subset A of a reflexive Banach space X
. Furthermore they postulated the use of accretive
x
and any point x  X , the norm defined on XA attains
operator for differential equation defined on a non-
bounded domain and established the necessary conditions
its minimum on A if X  inf aA x  a ; In fact, this
for existence and uniqueness of solutions. Another method
known as the semi-group approach, has significantly is a special case of a more general theorem which states
clarified and unified the study of many classes of partial that continuous convex functions on a reflexive spaces
and functional differential equations and have solved attain their extrema over a convex subspace. The operator-
problems that were left open by the previous methods. theoretic setting describes how the process of taking
The importance of the notion of "accretive mapping" adjoints of bounded operators defined on a reflexive
subsists in the fact that it allows for the treatment of many Banach spaces X shows that every bounded linear
partial differential equations and functional differential operator is its own double adjoint if and only if X is a
equations in mathematical physics, for example such as reflexive space. This work considered “a nonlinear partial
the heat and wave equations. There are two main differential accretive operator defined in the closed,
problems associated with the class of accretive operators: bounded and continuous domain”, which was then show
the time-dependent problem and the autonomous (time- that it has solution. [5] investigated a class of quasi-linear
independent) problem. The time-dependent problem is hyperbolic first order partial differential equation (PDE) in
usually concerned with the solvability of first and second a Banach space, by converting it to Cauchy-like problem
order evolution equations, while the autonomous problem and thereafter established that it is m-accretive. [1] used
deals with equations of elliptic type. The elliptic type the same technique on a class of quasi-linear parabolic
(elliptic partial differential equations) problems often
Volume 1 Issue 4, Oct 2017 84
www.ijarp.org
International Journal of Advanced Research and Publications
ISSN: 2456-9992
partial differential equations before arriving at the fact that
it is also m-accretive. A class of nonlinear partial which shows the continuity of ( A  n 1 I ) 1
differential equations (PDE) defined in an appropriate
Banach space is investigated for accretiveness condition
Now let v  0, x0  D( A) with 0  ( A  n 1 I ) x0 ,
and existence of solution. This article investigates the then we have
existence of solution of a nonlinear parabolic partial ( A  n 1 I ) 1 u  n( u  x0 )
differential equation (PDE) with the objectives;
1
(a) to find an appropriate Banach space for this problem, This proves the boundedness of the operator ( A  n I ) 1
(b) to investigate the continuity and accretive property of
the equivalent Cauchy problem, .This ends the proof.
(c) to establish the existence of solution of the partial
differential equation (PDE). 3. RESULTS
Existence of Solution of Non-Linear Parabolic Equation
2. Methodology Considering a nonlinear parabolic partial differential
equation defined on a closed, bounded and continuous
Let X be a real Banach space with norm . and dual domain (Space of C[0,1] ).

X . An operator A with domain D ( A) and range  (ut )  u xx  0, t  0, 0  x  1
R ( A) , in X is said to be accretive, if for all
 0 , there holds the inequality [2].
u (0, x)  u 0 ( x), 0  x 1 (4)
x1 , x2  D( A) and r
u (t ,0)  u (t ,1)  0 t  0,
x1  x2  x1  x2  ( Ax1  Ax2 ) (1) Where  : R  R is continuous, non-decreasing and
,
 (0)  0 , which we transform into the initial value
An accretive operator A is said to be m-accretive if
problem
R ( I  rA)  X for all r  0 , where I is the identity

u (0)  u 0
operator on X. In terms of the concept of contractions, an du
1  Au  0, (5)
operator A is said to be accretive if R( I  rA) is a dt
contraction for r  0 that is if
defined on a Banach space X  C[0,1] assuming that u xx
x1  rAx1  ( x2  rAx2 )  x1  x2 . (2)
is continuous, strictly increasing, u xx (0)  0,
If X is a Hilbert space, the accretive condition (2) u xx ( R)  R and consequently A is m-accretive.
reduces to
Preposition:
Re Ax1  Ax2 , x1  x2   0 for all x1 , x2  X (3) Let X  C ([0,1]), D( A)  {u  C[0,1] : u , u ' , u" are
continuous and u (0)  u (1)  0 } and
Theorem [5] A(u )  {v  C[0,1] :  ( v)  u"}, for u  D( A);
Let X be a real Banach space and let
A : D( A)  X  X be an m-accretive operator such where v  ut , then A is m-accretive.
1 1
u  ( A  n I ) x1 , v  ( A  n I ) x2 Proof:

Where u, v  X ; x1 , x2  D( A); n  R We shall first show that the operator A is accretive. Since
 : R  R , is continuous, non-decreasing with
1
Then operator ( A  n I ) : X  D( A) is continuous  (0)  0, we define the associated operator A as a single-
and bounded. Let reproduce the proof in [5], for valued function. Suppose u1 , u 2  D( A), and
completion purposes
v1  Au1 , v2  Au 2
Proof:
Given u, v  X ; x1 , x2  D( A); n  R  as defined Let u1  u 2 then
above we have u1  u 2 
 max u1 ( x)  u 2 ( x)  u1 ( x0 )  u 2 ( x0 )
1 0 x 1
1 1
 ( A  n I ) x1  ( A  n I ) x 2 , j   x1  x 2
2
for
n Since u1  u 2  0 at x  0 and x  1  0  x0  1
j  J ( x1  x2 ) Case 1:

This implies that If v2 ( x0 )  v1 ( x0 ) and   0 then


( A  n 1 I ) 1 u  ( A  n 1 I ) 1 v  n u  v

Volume 1 Issue 4, Oct 2017 85


www.ijarp.org
International Journal of Advanced Research and Publications
ISSN: 2456-9992

max u1 ( x)  u 2 ( x)   (v1 ( x)  v 2 ( x) parabolic partial differential equation problem. This ends


0 x 1 the proof.
 (u1 ( x0 )  u 2 ( x0 )   (v1 ( x0 )  v2 ( x0 ))
4. Discussion of the Results
Case 2: Here, X  C[0,1] is the space of closed bounded and
If v2 ( x0 )  v1 ( x0 ) continuous domain, we define the domain of the non-
linear operator as a dense subset of X; under the
 v1 ( x0 )  v2 ( x0 ) conditions given in Preposition, our non-linear operator is
not only accretive but also m-accretive. It has been
Therefore by the monotonicity of  established that the non-linear partial differential equation
  (v2 ( x))   (v1 ( x)) on of the type in equation (4), has a Cauchy-like equation (5)
where the operator which is defined in the space of
x0   , x0    where   0 bounded, continuous domain is m-accretive. It is known
that if X is a Banach space (Hilbert space), then an
Consequently accretive mapping of X into itself is locally bounded at
every point of the interior of its domain. We had shown
(u1  u 2 ) " ( x)   (v1 ( x)   (v2 ( x))  0 that this is also true in case 1 and 2 i.e the proof of
on x0   , x0   
preposition provided that the duality mapping of X is
weakly continuous. We used this fact to show that, under
some stated conditions, an accretive mapping is m-
Hence u1  u 2 is convex on x0   , x0    and accretive if and only if it is maximally accretive i.e. the
R( I  rA)  C[0,1], where r  0.
therefore assumes its maximum at the interior point x0 .
Then u1  u 2 is constant x0    x  x0   . If x 0 is
5. Conclusion
The m-accretiveness of the non-linear operator in space of
the least number in [0,1] for which case (1) holds leads to a continuous domain problem has been established, just as it
contradiction that v2 ( x0 )  v1 ( x0 )  u1  u 2  0. was observed in the hyperbolic case as by [5]. We have
established in this work that, a nonlinear parabolic partial
Hence v1 ( x0 )  v 2 ( x0 ).
differential equation of the kind in equation 4 defined on a
Banach space X  C[0,1] is continuous, accretive and
thus admit a solution. The analysis of this non-linear
Using definition of accretive and the concepts of accretive parabolic partial differential equation problem for
operator in condition (1) then case 1 and 2 shows that A is accretive properties will no doubt help mathematics
accretive. Now it remains to show that it is m-accretive, educators, researchers and scientists who are interested in
that is, R( I  A)  C ([0,1]), where I is the identity nonlinear systems.
operator, R is range, and r is assumed to equal to 1.
Consider, h  C[0,1], u  D ( A) such that REFERENCES
h  ( I  A)u or h  u  Au. [1] A. U. Bawa, M. O. Egwurube, &M. M. Ahmad, “A
quasi-linear parabolic partial differential equation
for u   (v) and  (u )   1 means that the setting with accretive property”. Tanzania Journal of Natural
and Applied Sciences. 3, pp. 433-438, 2012.
and u   (u  h) can be solved.
''
u (0)  u (1)  0
Since A is accretive then if  (u )  D ( A) and [2] F. E. Browder, “Non-linear mappings of non-
expansive and accretive type in Banach space”.
 (u)  u ''  h, then, Bulletin of the American MathematicalSociety, 73,
pp. 875 – 882, 1967.
 (u ) 
  (u )  u ''   (u )  0

 h 
 max h
0 u 1
[3] F. E. Browder, “Nonlinear monotone and accretive
Also by the mean value theorem, for some operators in Banach Spaces”. in Proceedings of the
Symposium on Nonlinear Functional Analysis
  [0,1], u ( )  0 since
'
u (0)  u (1)  0 a (August 1968) (American Mathematical Society). 61,
x 1 pp. 388-393, 1968.
u ' ( x)   u ( s)ds    (u )  h dx  2 h
''
and
0 C [ 0 ,1]
[4] F. E. Browder, “Non-linear operators and nonlinear
x 1
u ( x)   u ( s)ds   u ( s) ds  2 h  max h
' ' equations of evolutions in Banach spaces, Non-linear
0 0 C [ 0 ,1] 0 x 1 functional analysis”, Proceedings of the Symposia on
Pure Mathematics,American Mathematical Society,
Since the operator A has been shown to be accretive, and 18,(2), 1970.
since R ( I  A)  C[0,1], then it is m-accretive. Hence
by [2], this operator A for nonlinear parabolic problem [5] M. O. Egwurube, &E. J. D. Garba, “A Cauchy
admits a solution. Hence a solution for this nonlinear problem for a quasi-linear hyperbolic first-order
partial differential equation”. Journal of Nigeria
Volume 1 Issue 4, Oct 2017 86
www.ijarp.org
International Journal of Advanced Research and Publications
ISSN: 2456-9992
Association of Mathematical physics. 7, 29 – 32,
2003.

[6] Kartsatos A. G. “M-accretive-operators”,


Encyclopedia of Mathematics:7 Feb 2011.URP:
//www. encyclopediaofmath.org/index.php/M-
accretive-operator

Volume 1 Issue 4, Oct 2017 87


www.ijarp.org